Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2009, 3:53 PM EDT for Montgomery County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 1, 2009, 4:26 PM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Montgomery County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 011953
SVRIND
INC107-012045-
/O.NEW.KIND.SV.W.0054.090601T1953Z-090601T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 PM EDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF CRAWFORDSVILLE...
* UNTIL 445 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAYNETOWN...OR 6 MILES WEST OF CRAWFORDSVILLE...AND MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW MARKET AROUND 400 PM EDT...
CRAWFORDSVILLE AROUND 405 PM EDT...
DARLINGTON AROUND 420 PM EDT...
NEW ROSS AROUND 430 PM EDT...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 23 AND 45.
LAT...LON 4012 8710 4014 8710 4019 8671 3992 8671
3993 8710 4011 8710
TIME...MOT...LOC 1953Z 266DEG 21KT 4006 8700
$$
18/DRT2 follow-up statements
000 WWUS53 KIND 012008 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 PM EDT MON JUN 1 2009 INC107-012045- /O.CON.KIND.SV.W.0054.000000T0000Z-090601T2045Z/ MONTGOMERY- 408 PM EDT MON JUN 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL MONTGOMERY COUNTY... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAWFORDSVILLE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON AROUND 420 PM EDT... NEW ROSS AROUND 430 PM EDT... LAT...LON 3995 8698 4014 8698 4019 8671 3992 8671 TIME...MOT...LOC 2008Z 266DEG 21KT 4006 8688 $$ 18/DRT
000 WWUS53 KIND 012026 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 426 PM EDT MON JUN 1 2009 INC107-012035- /O.CAN.KIND.SV.W.0054.000000T0000Z-090601T2045Z/ MONTGOMERY- 426 PM EDT MON JUN 1 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EVENING. LAT...LON 3995 8698 4014 8698 4019 8671 3992 8671 TIME...MOT...LOC 2025Z 266DEG 21KT 4007 8675 $$ 18/DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 1, 3:24 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 324 PM EDT MON JUN 1 2009 .DISCUSSION... VISSAT SHOWS SOME CU AND SOME MID CLOUDS ACRS THE NRN FA. WSR 88D SHOWS A STORM POPPING UP IN THE NW FA ON A WEAK OUTFLOW BOUNDARY. MOSAIC SHOWS THUNDERSTORMS ACRS NRN IL. TEMPS WERE IN THE MID TO UPR 80S WITH DEWPTS IN THE UPR 50S TO LOW 60S AND WINDS OUT OF THE WSW AT 10-15KTS. A COLD FNT STRETCHED THRU SRN WI INTO WRN IL AND ERN IA. FORECAST FOCUS IS ON POPS/SVR CHCS TONIGHT AND TOMORROW. MODELS IN GOOD AGREEMENT SO WL USE A BLEND. FOR TEMPS WL USE A MAV/MET AVG UNLESS NOTED. THIS EVENING/TONIGHT...COLD FNT MVS INTO THE FA TONIGHT. INSTABILITY ALREADY HIGH AND WILL GET EVEN BETTER THIS EVENING WITH SB CAPES OF 2000-4000 SHOWING UP IN THE NAM AND GFS. 0-6KM BULK SHEAR STILL FCST TO BE AROUND 30 KTS. COULD ALSO BE SOME LEFTOVER OUTFLOW BOUNDARIES IN THE N FROM EARLIER CONVECTION/CURRENT LITTLE SHOWERS. WSWLY SFC FLOW WL KEEP DIRECTIONAL SHEAR FAIRLY SMALL SO MAIN THREATS WILL BE HAIL AND DAMAGING WINDS AND THE HAIL THREAT DROPPING SOME AS INSTABILITY DECREASES A COUPLE HOURS AFTER SUNSET. FOR TEMPS SHOULD HAVE SOME CLOUD COVER WITH THE CONVECTION SO WENT CLOSER TO WARMER MET NUMBERS. TUE/TUE NT...SFC BOUNDARY STALLS AND SHOULD MEANDER BACK NORTH A BIT. MOST PARAMETERS SHUD BE SIMILAR TO TODAY/TONIGHT BUT A WEAKER LLJET AT LEAST UNTIL 6Z WED. LOOKS LIKE THINGS AGAIN WILL GET GOING IN THE EVENING SO WENT WITH CHC POPS IN THE NORTH TUE TAPERING TO SLT CHC S AND RAMPING UP TO LIKELIES TUE NT WITH THE LL JET MVING THRU AS WELL AS A S/W. PREFER THE WARMER MET NUMBERS FOR TUE HIGHS AS TODAY/S TEMPS ARE HIGHER THAN GUIDANCE HIGHS WERE FOR TODAY. WED...COLD FNT GETS GOING AGAIN AND SLOWLY MAKES IT/S WAY THRU THE FA. LL FRONTOGENESIS LOOKS GOOD ACRS THE AREA AND EXPECT IT TO SPARK THUNDERSTORMS AS IT MOVES THRU. WL GO WITH LIKELY POPS FOR AT LEAST THE SE HALF. WITH THE SLOW MVMENT COULD SEE SOME HEAVY RAIN AND POTENTIAL FOR FLOODING ISSUES. HAVE ADDED SOME POPS TO WED NT AS THE FNT IS MOVING A LITTLE SLOWER IN THE LATEST MODEL RUNS. EXTENDED...DRY THU-SAT WITH BROAD HIGH PRESSURE ACRS THE AREA. GFS SHOWS SOME QPF IN THE W ON SAT BUT THINK THIS MAY BE A BIT TOO FAST SO WL LEAVE OUT FOR NOW. SAT NT BRING IN CHC THUNDER AND KEEP IT IN TIL THE END OF THE PD WITH BOTH ECM AND GFS SHOWING ANOTHER FNT STALLING ACRS THE FA SIMILAR TO THE CURRENT SITUATION. && .AVIATION...DISCUSSION FOR 18Z TAFS. VFR CONDITIONS EXPECTED THROUGH THE PD BASED ON LCL AND MODEL TIME SECS. HOWEVER...CD FNT ACRS THE UPR GT LKS WL DROP SE INTO NCTRL IN THIS EVENING AND THEN BECOME QUASI-STNRY. ALSO...MODELS BRING S/W ACRS THE SRN GT LKS EARLY THIS EVE. THIS SHOULD RESULT IN SCT TRWS DEVELOPING BY 23Z AT LAF AND 01Z AT IND AND HUF PER THE HIGH RESOLUTION RAPID REFRESH. MODEL CAPES TO 3000 J/KG THIS AFTERNOON AND EVE SHOULD REMAIN UP ENOUGH TO KEEP VCTS AND CBS IN THROUGH 18Z TUE. CVRG AND TIMING TOO UNCERTAIN TO PLACE TRWS IN A MAIN OR TEMPO GROUP...BUT WL PUT VCTS IN STARTING AT 23Z AT LAF AND CBS A COUPLE OF HOURS EARLIER FOR A BUFFER. LOOKS LIKE WINDS WL STAY UP JUST ENOUGH TO KEEP VSBYS P6SM XCP AT BMG DESPITE DEW PTS COMING UP AS SW WINDS GUSTING TO 18KTS DRAW +60 DEGREE DEW PTS CURRENTLY ACRS THE MIDDLE MSP VLY NEWD ACRS CNTRL INDIANA. WL GO WITH MVFR VBYS AT BMG WITH LAV AND GFS MOS INDICATED SW WINDS LESS THAN 5KTS AND DEW PTS IN THE LOWER 60S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...MK PUBLIC...CP
Hazardous weather outlook, Jun 1, 3:48 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 348 AM EDT MON JUN 1 2009 INZ021-028>031-035>049-051>057-060>065-067>072-020800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 348 AM EDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. WARM...MOIST AIR WILL BE IN PLACE OVER CENTRAL INDIANA TODAY. THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WIND...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. ON TUESDAY A FRONTAL BOUNDARY WILL STALL OVER CENTRAL INDIANA. ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED THROUGHOUT MOST OF CENTRAL INDIANA BY TUESDAY AFTERNOON. THE MAIN THREAT FROM TUESDAYS STORMS WILL ALSO BE DAMAGING WIND...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY BUT ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:31 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 44 min |
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 43 min |
| Jun 1, 5:08 PM EDT | Severe Thunderstorm Warning | IND | Clinton | 52 min |
| Jun 1, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 60 min |
| Jun 1, 5:27 PM EDT | Flash Flood Warning | IND | Tippecanoe, Warren | 93 min |
| Jun 1, 5:38 PM EDT | Tornado Warning | IND | Tippecanoe | 24 min |
| Jun 1, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Howard | 50 min |
| Jun 1, 6:00 PM EDT | Tornado Warning | IND | Clinton | 45 min |
| Jun 1, 6:21 PM EDT | Flash Flood Warning | IND | Clinton, Tippecanoe | 84 min |
| Jun 1, 6:24 PM EDT | Severe Thunderstorm Warning | IND | Boone | 51 min |
| Jun 1, 6:48 PM EDT | Areal Flood Warning | IND | Howard | 3 hr |
| Jun 1, 6:51 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 22 min |
| Jun 1, 6:57 PM EDT | Flash Flood Warning | IND | Tippecanoe, Warren | 3 hr |
| Jun 1, 7:43 PM EDT | Flash Flood Warning | IND | Clinton, Tippecanoe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.